User logged in as post
My last Taxotere treatment was right before Thanksgiving. Since then I have been getting my usual Herceptin every three weeks and Zometa every month. In addition I started taking Tamoxifen.
Prior to my completing the Taxotere treatment I did not have any noticable problems/side effects from the Zometa. Now that I'm no longer on the Taxotere I have been experiencing termendous bone pain after each Zometa treatment. The pain typically starts right around six hours after treatment and lasts 48 - 60 hours.
I spoke with my onc about the increase in pain. He thinks that the prechemo steriods masked the Zometa pain. Now that I'm not getting the Taxotere treatments, I'm not taking the steroids therefore the pain is becoming noticable.
My onc offered to give me a dose of dexamethosne before my treatment Thursday, but I declined because I HATE the side effects associated with it. I'm wishing I had accepted! I was in so much pain today I had to take some morphine. I have not had to take morphine since May/June time frame. I don't want to stop the Zometa as I know its working, but I can't tolerate the pain. My bones hurt more now than they did before my treatments began.
Does anyone else get Zometa for bone mets and if so what if any side effects do you experience? What have you done to counteract the side effects?
I started going back to the gym not too long ago. I really don't want to skip my step aerobics class Monday, but if I can't get this pain under control I may have no choice but to skip it.